Thunderstorm Wind, Jackson
- When
- October 14, 12:15 AM EST
- Where
- Jackson County, Malone
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.950, -85.167
A house sustained moderate damage. Reported by the Jackson County EMA.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 13, 10:05 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1105 PM EDT SAT OCT 13 2001 ...UPDATED FOR NEW TORNADO WATCH AREA... ...TORNADO WATCH IN EFFECT UNTIL 1 AM CDT (2 AM EDT) FOR SOUTHEAST ALABAMA AND FLORIDA COUNTIES EAST TO APALACHICOLA RIVER... CURRENTLY KEVX RADAR INDICATING 2 N-S LINES OF LINE OF CONVECTION. 1ST LINE FROM GULF N THRU FLA-ALA BORDER N TO JUST W OF MONTGOMERY ALA AND BEYOND. LINE TRANSLATING EWD AROUND 25 MPH WHICH SHUD PUT IT ACROSS PANAMA CITY AROUND MIDNIGHT AND TALLAHASSEE DURING PRE-DAWN HOURS. 2ND LINE FROM E OF MOBILE N TOWARDS DEMOPOLIS ALA. 1ST LINE SHOWS WEAKENING LAST FEW HOURS WITH STRONGEST CONVECTION MOVING N AROUND 25 MPH OVER OFFSHORE WATERS AND ESPECIALLY IN BOWING ABOUT 90 MILES SE OF PENSACOLA. CONVERSELY...2ND LINE SHOWS SOME STRENGTHENING IN AREA OF LOW LEVEL JET AND INFLUX OF JUICY TROPICAL AIR. RADAR INDICATES THAT DECREASING ACTIVITY AHEAD OF 1ST SQUALL DUE IN PART TO INCREASG INTERACTION WITH DRIER MORE STABLE AIR (FARTHER FROM LOW LEVEL JET) AS IT APPROACHES GEORGIA AND ERN PANHANDLE AS WELL AS LOSS OF DIURNAL HEATING. THIS REFLECTED IN NOW MORE UNIDIRECTIONAL WINDS IN TLH VAD WIND PROFILE. THIS MAY REDUCE THREAT OF TORNADOS BUT WITH LOW LEVEL WINDS (LESS THAN 1000 FEET) APPROACHING 40 KTS AND BOTH LINES MOVING EWD..EXPECT MIXING DOWN OF WINDS TO SURFACE FOR INCREASG CHANCES FOR DAMAGING WINDS OVERNIGHT INTO SUN MORNING. THUS SPC HAS ISSUED TORNADO WATCH UNTIL 2 AM EDT 91 AM CDT) FOR ALL OF SOUTHEAST ALABAMA AND FLORIDA EAST TO THE APALACHICOLA RIVER. THIS OVERLAPS AREA OF SLIGHT RISK. EARLIER THIS EVENING...UPSTREAM TROF OVER LOWER MS VALLEY WAS DIGGING PREVENTING SQUALL LINES FROM MAKING RAPID PROGRESS. HOWEVER RECENT PIX SHOW THAT SHORT WAVE ERN TX/WRN LOUISIANA APPEARS TO BE HAVE TAKEN ON NEGATIVE TILT LAST FEW HOURS AS IT LIFTS AND ACCELERATES NEWD DECREASING UPR DYNAMICS AVAILABLE LOCALLY. OVER THE SHORT TERM...THIS APPEARS TO HAVE AFFECT OF PUSHING SQUALL MORE QUICKLY EWD ACRS ERN GULF THAN SEEN EARLIER THIS EVENING. LATEST MESO-ETA/RDR/SATELITE LOOPS CONFIRM THIS SPEEDING UP TIMING OF FRONT BY A FEW HOURS. MARINE:GIVEN ABOVE TIMING OF SYSS WILL MODIFY FORECAST TO DELAY ONSET OF MOST ACTIVE CONVECTION...ESPECIALLY IN APALACH BAY. CURRENTLY BUOYS SHOWING SLY WINDS 20 TO 25 KNOTS AND UP TO 9 FOOT SEAS. FIRE WX: NO CONCERNS. .TLH... .AL...NONE. .GA...NONE. .FL...SCA GMZ750-755-770-775. BLOCK
FLZ007-008-GMZ750-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 722 PM EDT SAT OCT 13 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL MIDNIGHT (12 AM) CDT FOR WALTON COUNTY IN THE FLORIDA PANHANDLE.... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES, THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. DURING THE EARLY EVENING HOURS...A PRE-FRONTAL SQUALL LINE THAT EXTENDED ACROSS THE MISSISSIPPI AND ALABAMA BORDER WAS MOVING EAST AROUND 15 TO 20 MPH. NUMEROUS STORMS...SOME SEVERE...CONTINUED TO DEVELOP IN THE WARM SECTOR AHEAD OF THE LINE. THESE STORMS WERE LIFTING NORTHWARD FROM THE GULF COAST IN AN AREA OF STRONG LOW LEVEL SOUTHERLY WINDS AND INTO MAINLY ALABAMA. HOWEVER THEY HAVE DISPLAYED LITTLE EASTWARD MOVEMENT IN RECENT HOURS. THEREFORE THE WATCH HAS BEEN MODIFIED TO INCLUDE ONLY WALTON COUNTY IN THE PANHANDLE...AND UNTIL MIDNIGHT CDT. DURING THE OVERNIGHT HOURS...THIS SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS ALABAMA AND WESTERN FLORIDA AND TOWARDS GEORGIA AND THE FLORIDA BIG BEND. SHOULD THIS OCCUR...THE TORNADO WATCH MAY BE EXTENDED NORTH AND EAST. MEANWHILE THIS SQUALL LINE IS EXPECTED TO PRODUCE STRONG TO SEVERE THUNDERSTORM WITH DAMAGING WINDS AS THE MAIN THREAT. ISOLATED TORNADOS CAN NOT BE RULED OUT. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE COASTAL WATERS OF THE GULF OF MEXICO AHEAD AND ALONG THIS LINE. THUS THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. IN ADDITION...SEAS WILL BUILD TO 6 TO 10 FEET OVERNIGHT. THEREFORE...OPERATORS OF SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT. BECAUSE OF THE POTENTIAL FOR SEVERE WEATHER...SPOTTER ACTIVATION MAY BE REQUIRED BY TONIGHT. REMEMBER... A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BLOCK
ALZ065>069-FLZ007>015-026-GMZ750-140600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1053 PM EDT SAT OCT 13 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 1 AM CDT FOR ALL OF SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND THE WESTERN MOST FLORIDA BIG BEND.... THIS INCLUDES THE FOLLOWING COUNTIES IN SOUTHEAST ALABAMA: COFFEE...HENDY...DALE...HOUSTON AND GENEVA IN FLORIDA: BAY...GULF...LIBERTY...CALHOUN...HOLMES...WASHINGTON...FRANKLIN AND JACKSON THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES, THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND THE WESTERN MOST SECTIONS OF THE FLORIDA BIG BEND. DURING THE LATE EVENING HOURS...A PRE-FRONTAL SQUALL LINE THAT EXTENDED FROM FT WALTON BEACH NORTH INTO COFFEE COUNTY ALABAMA AND BEYOND WAS MOVING EAST AROUND 15 TO 20 MPH. A SECOND SQUALL LINE WAS LOCATED FROM JUST EAST OF PENSACOLA NORTHWARD INTO EAST CENTRAL ALABAMA AND MOVING RAPIDLY EAST. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...CONTINUED TO DEVELOP ALONG AND AHEAD OF THESE LINES. THESE STORMS WERE LIFTING NORTHWARD FROM THE GULF COAST IN AN AREA OF STRONG LOW LEVEL SOUTHERLY WINDS. DURING THE OVERNIGHT HOURS...THIS SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS ALABAMA AND WESTERN FLORIDA AND TOWARDS GEORGIA AND THE FLORIDA BIG BEND. IT IS EXPECTED TO WEAKEN BUT ADDITIONAL WATCHES REMAIN POSSIBLE OVERNIGHT. THE GREATEST THREAT FROM THESE SQUALL LINES REMAINS DAMAGING WINDS. ISOLATED TORNADOS CAN NOT BE RULED OUT. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE COASTAL WATERS OF THE GULF OF MEXICO AHEAD AND ALONG THIS LINE. THUS THE SMALL CRAFT ADVISORY REMAINS IN EFFECT. IN ADDITION...SEAS WILL BUILD TO 6 TO 10 FEET OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ALSO REMAIN LIKELY. THEREFORE...OPERATORS OF SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT. BECAUSE OF THE POTENTIAL FOR SEVERE WEATHER...SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. REMEMBER... A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BLOCK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A house sustained moderate damage. Reported by the Jackson County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272025.